Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 27, NWS Tallahassee, FL

January 26, 2017Colquitt County, Cook County, Georgia; Wakulla County, Florida

NWS Tallahassee, FL issued this river flood warning at Jan 26, 2017, 9:58 AM EST for Colquitt County, Cook County, Georgia; Wakulla County, Florida. It was in force for 134 days.

The area

The outline as issued.

The facts

Issued
Jan 26, 2017, 9:58 AM EST (14:58 UTC)
Expired
Jun 9, 2017, 11:57 AM EDT
In force
134 days
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Wakulla County, FL, Colquitt County, GA, Cook County, GA

The radar

The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1). The gauge peaked at 7.23 ft at Jan 25, 2017, 6:00 PM EST.

actionminormoderate681001/2601/2701/2801/2901/3001/3102/0102/0202/0302/0402/0502/0602/0702/0802/0902/1002/1102/1202/1302/1402/1502/1602/1702/1802/1902/2002/2102/2202/2302/2402/2502/2602/2702/2803/0103/0203/0303/0403/0503/0603/0703/0803/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/3003/3104/0104/0204/0304/0404/0504/0604/0704/0804/0904/1004/1104/1204/1304/1404/1504/1604/1704/1804/1904/2004/2104/2204/2304/2404/2504/2604/2704/2804/2904/3005/0105/0205/0305/0405/0505/0605/0705/0805/09
Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

337 
WGUS42 KTAE 261458
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NATIONAL WEATHER SERVICE MOBILE, AL
858 AM CST THU JAN 26 2017

...The National Weather Service in Mobile has issued a Flood Warning for the 
following rivers in Florida...Georgia... 

  Choctawhatchee River near Pittman (SR 2) affecting Holmes COUNTY
  Little River near Adel (SR 37) affecting Colquitt AND Cook COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest forecasts, 
and be prepared to take necessary precautions to protect life and property. Do 
not drive cars through flooded areas. If you see flood waters: Turn around. 
Don't drown.

For graphical hydrologic information, please go to weather.gov and click on your
state. Select Rivers and Lakes AHPS under current conditions and click on your 
river point.

&&

FLC059-271458-
/O.NEW.KTAE.FL.W.0026.170126T1458Z-000000T0000Z/
/PITF1.1.ER.000000T0000Z.170125T0930Z.000000T0000Z.UU/
858 AM CST THU JAN 26 2017

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  the Choctawhatchee River near Pittman (SR 2).
* From this morning, or until the warning is cancelled.
* At 8:15 AM Thursday the stage was 23.2 feet.
* Flood stage is 23.0 feet.
* Impact: At 23.0 feet: The boat ramp on Choctawhatchee Lane just south of the 
  SR-2 bridge on the east bank begins to flood. 

&&

LAT...LON MISSING


$$

GAC071-075-271458-
/O.NEW.KTAE.FL.W.0027.170126T1458Z-000000T0000Z/
/ADLG1.1.ER.170124T1530Z.170125T0730Z.000000T0000Z.NO/
958 AM EST THU JAN 26 2017

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  the Little River near Adel (SR 37).
* From this morning, or until the warning is cancelled.
* At 9:00 AM Thursday the stage was 189.2 feet.
* Flood stage is 189.0 feet.
* Impact: At 189.0 feet: Minor lowland flooding begins downstream of SR-37 in 
  Colquitt County. 

&&

LAT...LON MISSING


$$
6 follow-up statements
594 
WGUS42 KTAE 071042
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
642 AM EDT Wed Jun 7 2017

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-081042-
/O.NEW.KTAE.FL.W.0027.170607T1330Z-170608T1800Z/
/NEPF1.1.ER.170607T1330Z.170607T1800Z.170608T0600Z.NO/
642 AM EDT Wed Jun 7 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the St. Marks River near Newport On Old Magnolia Rd.
* From this morning through late tonight.
* At 6:00 AM Wednesday the stage was 7.9 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: Rise above flood stage by this morning and continue 
  to rise to near 8.3 feet by this afternoon. The river will fall 
  below flood stage by after midnight tonight.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8413 3024 8413 3013 8419 3014 8423 3024 8417 3027 8417


$$
326 
WGUS82 KTAE 071546
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 AM EDT Wed Jun 7 2017

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-081200-
/O.EXT.KTAE.FL.W.0027.000000T0000Z-170608T1200Z/
/NEPF1.1.ER.170607T1200Z.170607T1800Z.170608T0000Z.NO/
1146 AM EDT Wed Jun 7 2017

The Flood Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* Until Thursday morning.
* At 11:00 AM Wednesday the stage was 8.1 feet.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 8.0 feet.
* Forecast: The river will continue rising to near 8.1 feet by this 
  afternoon. The river will fall below flood stage tonight.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8413 3024 8413 3013 8419 3014 8423 3024 8417 3027 8417


$$
705 
WGUS82 KTAE 080119
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 PM EDT Wed Jun 7 2017

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-090119-
/O.EXT.KTAE.FL.W.0027.000000T0000Z-170609T1500Z/
/NEPF1.1.ER.170607T1200Z.170608T1200Z.170609T0300Z.NO/
919 PM EDT Wed Jun 7 2017

...Flood Warning extended until Friday morning...

The Flood Warning continues for the St. Marks River near
Newport On Old Magnolia Rd.
* Until Friday morning.
* At  9:00 PM Wednesday the stage was 8.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: The river will continue rising to near 8.2 feet by 
  Thursday morning. The river will fall below flood stage early
  Friday morning. 
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8413 3024 8413 3013 8419 3014 8423 3024 8417 3027 8417


$$
471 
WGUS82 KTAE 081403
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1003 AM EDT Thu Jun 8 2017

...The Flood Warning continues for the following rivers in Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-091403-
/O.EXT.KTAE.FL.W.0027.000000T0000Z-170610T0000Z/
/NEPF1.1.ER.170607T1200Z.170608T0430Z.170609T1200Z.NO/
1003 AM EDT Thu Jun 8 2017

...Flood Warning extended until Friday evening...The Flood Warning 
continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* Until Friday evening.
* At  9:00 AM Thursday the stage was 8.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8413 3024 8413 3013 8419 3014 8423 3024 8417 3027 8417


$$
963 
WGUS82 KTAE 090142
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 PM EDT Thu Jun 8 2017

...The Flood Warning continues for the following rivers in Florida...
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-100000-
/O.CON.KTAE.FL.W.0027.000000T0000Z-170610T0000Z/
/NEPF1.1.ER.170607T1200Z.170608T0430Z.170609T1200Z.NO/
942 PM EDT Thu Jun 8 2017

The Flood Warning continues for
  the St. Marks River near Newport On Old Magnolia Rd.
* Until Friday evening.
* At  9:00 PM Thursday the stage was 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8413 3024 8413 3013 8419 3014 8423 3024 8417 3027 8417


$$
988 
WGUS82 KTAE 091557
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1157 AM EDT Fri Jun 9 2017

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  St. Marks River near Newport On Old Magnolia Rd affecting Wakulla 
  County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC129-091627-
/O.CAN.KTAE.FL.W.0027.000000T0000Z-170610T0000Z/
/NEPF1.1.ER.170607T1200Z.170608T0430Z.170609T0500Z.NO/
1157 AM EDT Fri Jun 9 2017

The Flood Warning is cancelled for
  the St. Marks River near Newport On Old Magnolia Rd.
* At 11:00 AM Friday the stage was 7.9 feet.
* Fell below flood stage at  1:00 AM Friday.
* Flood stage is 8.0 feet.
* Forecast: The river will continue to fall to 7.7 feet by tomorrow 
  morning.
* Impact: At 8.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3027 8413 3024 8413 3013 8419 3014 8423 3024 8417 3027 8417


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 26, 9:58 AM EST, 0 minutes earlier.

Area forecast discussion, Jan 26, 9:58 AM EST, 0 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Tallahassee FL
958 AM EST Thu Jan 26 2017

.MARINE...

Small craft should exercise caution through fri night as cooler
drier air continues to surge southeast across much of the northern
gulf. Northerly winds and seas will diminish on sat as high
pressure builds east across much of the northern gulf. Northerly
winds and seas will rebuild late sat night through early mon in
the wake of a second cold front that moves across the marine area
late sat night through early sun. 32/ee

&&

.PREV DISCUSSION [912 AM EST]...

.NEAR TERM [Through Today]...

Did a quick update to the current zone forecast to remove and
lower pops generally from west to east across the forecast area.
Scattered showers with maybe an isolated thunderstorm will move
east of the forecast area in the next 2 to 3 hours. Skies are
expected to clear from west to east also during the mid to late
morning hours. Attm...Current forecast temps look to be on track.
32/ee

.SHORT TERM [Tonight Through Saturday]...

An anomalously deep, upper-level long wave trough will develop over
the eastern CONUS, while a surface ridge builds from the northern
Rockies to the Gulf Coast. The weather will generally be fair and
seasonably cool, though clouds will increase from south to north on
Saturday with the approach of a potent upper-level short wave trough
from the northwest. High temperatures will be in the 50s, and lows
mostly in the 30s. It appears that surface winds will not be quite
light enough for a freeze on Saturday morning.

.LONG TERM [Saturday Night Through Thursday]...

A mean upper-level long wave trough will persist over much of the
eastern CONUS, though the trough will de-amplify from its Sunday
peak through mid week. The weather over the Southeast will generally
be dominated by relatively high surface pressures. The
aforementioned potent short wave trough will translate through our
forecast area on Sunday. There will be decent Q-G forcing with this
system, but deep layer moisture, especially in the lower
troposphere, will be limited. Thus we have only slight PoPs for
Saturday night and Sunday, mainly over the Gulf coastal waters
and north FL. Otherwise we expect fair weather. Temperatures will
be below average early in the week, with a modest warming trend
back to near-average levels by mid week.

.AVIATION [Through 12Z Friday]...

The line of showers has thinned as it's sweeping across the area
and IFR cigs have improved to MVFR. Behind the quick rainfall,
cigs are expected to improve to VFR and stay through the remainder
of the period. Breezy west winds behind the front.

.FIRE WEATHER...

Relative humidity values will dip into the low 30s by the weekend in
the wake of today's cold front, but should remain just above
critical thresholds. No hazardous fire weather conditions are
forecast.

.HYDROLOGY...

QPF amounts are generally expected to be a third of an inch or
less, and unlikely to significantly affect the local river
systems. This will be followed by a period of dry weather through
at least mid week. Many of the river forecast points in south GA,
southeast AL, and the FL Panhandle and Big Bend were in flood from
the heavy rains this past weekend. Most were in minor flood stage,
though the Choctawhatchee River at Bruce was may approach major
flood level this weekend. These crest waves will continue to
propagate downstream for the next several days.

For more details, visit our AHPS page at weather.gov/tae

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  40  59  35  58 /  10   0   0   0   0
Panama City   66  44  57  42  56 /  10   0   0   0   0
Dothan        63  36  55  34  55 /  10   0   0   0   0
Albany        65  37  56  34  56 /  10   0   0   0   0
Valdosta      70  40  58  34  56 /  40   0   0   0   0
Cross City    74  43  61  36  57 /  50   0   0   0   0
Apalachicola  70  44  59  41  57 /  40   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...ee
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Moore
MARINE...ee
FIRE WEATHER...Moore
HYDROLOGY...Fournier

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 9:58 AM ESTRiver Flood WarningTAELee75 days

Nearby

River Flood Warnings in Georgia, 2017River Flood Warnings in Florida, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.